Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2022, 7:11 PM CDT for Montgomery County, Pike County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2022, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 25, 2022, 7:42 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
184
WUUS53 KLSX 260011
SVRLSX
MOC139-163-260100-
/O.NEW.KLSX.SV.W.0107.220626T0011Z-220626T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
711 PM CDT Sat Jun 25 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Montgomery County in east central Missouri...
Southern Pike County in northeastern Missouri...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm was located near Buell, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Buell around 720 PM CDT.
Bellflower around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3911 9158 3913 9149 3914 9141 3920 9126
3899 9126 3897 9156
TIME...MOT...LOC 0011Z 258DEG 18KT 3906 9149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Britt3 follow-up statements
477
WWUS53 KLSX 260022
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
722 PM CDT Sat Jun 25 2022
MOC139-163-260100-
/O.CON.KLSX.SV.W.0107.000000T0000Z-220626T0100Z/
Montgomery MO-Pike MO-
722 PM CDT Sat Jun 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 721 PM CDT, a severe thunderstorm was located over Buell, moving
east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bellflower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3912 9153 3914 9141 3920 9126 3899 9126
3902 9152
TIME...MOT...LOC 0021Z 256DEG 14KT 3907 9146
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Britt703
WWUS53 KLSX 260034
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
734 PM CDT Sat Jun 25 2022
MOC139-163-260100-
/O.CON.KLSX.SV.W.0107.000000T0000Z-220626T0100Z/
Montgomery MO-Pike MO-
734 PM CDT Sat Jun 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI...
At 734 PM CDT, a severe thunderstorm was located near Bellflower,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buell and Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3914 9141 3920 9126 3899 9126 3903 9144
TIME...MOT...LOC 0034Z 257DEG 19KT 3909 9135
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Britt994
WWUS53 KLSX 260042
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
742 PM CDT Sat Jun 25 2022
MOC139-163-260051-
/O.CAN.KLSX.SV.W.0107.000000T0000Z-220626T0100Z/
Montgomery MO-Pike MO-
742 PM CDT Sat Jun 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IN EAST CENTRAL MISSOURI AND SOUTHERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3914 9141 3920 9126 3899 9126 3903 9144
TIME...MOT...LOC 0038Z 258DEG 18KT 3910 9130
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:49 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 25, 6:49 PM CDT, 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
649 PM CDT Sat Jun 25 2022
.SHORT TERM... (Through Late Sunday Night)
Issued at 156 PM CDT Sat Jun 25 2022
Currently we find ourselves atop a broad subtropical ridge. Within
the westerlies far to our north, a trough is moving east across
south central Canada and the northern Midwest with a much weaker
related shortwave trough further south into Iowa. At the surface,
a cold front stretches south from the Canadian low and then
southwest from the secondary low in Iowa. Southwesterly low level
flow (at about 850MB) has transported much warmer and more humid
air along the frontal zone and into our region. The axis of
greatest surface moisture is across northern Missouri and into
southeast Iowa just ahead of the surface cold front which is
pushing southeast out of the Kansas City area. It is within this
moist axis that we expect thunderstorms to begin to spawn later
this afternoon as the peak in afternoon heating works on this
moist air mass to produce extreme instability just as the surface
cold front adds convergence to help overcome the cap. This is most
likely to occur across northeast Missouri into southeast Iowa
sometime between 6 and 8PM with thunderstorms potentially growing
into a line and tracking southeast from there, potentially even
into the St Louis metro by around midnight. The greatest severe
weather threat this evening will be damaging winds as strong
updrafts may produce substantial cores aloft and multicell
clusters may merge into a broader convective complex.
Further to the west along the cold front, convergence is expected
to increase overnight in Kansas and western Missouri where
additional thunderstorms are expected to form along and behind the
front extending eastward into central Missouri. This activity may
persist into the morning on Sunday as the front moves through the
southern portion of our area. We do not expect much if any severe
weather threat from this as overall instability should be
decreasing, but it will be the best chance for significant
rainfall that some areas of central and southern Missouri have had
in several weeks. Any morning showers and storms will move
southeast with the frontal zone by late Sunday morning giving way
to a partly cloudy and much cooler day. High temperatures will be
some 15 degrees cooler on Sunday compared to today.
Kimble
.LONG TERM... (Monday through Next Saturday)
Issued at 156 PM CDT Sat Jun 25 2022
The Canadian trough digs into the Great Lakes with northwesterly
flow aloft over the Midwest early next week. This will bring
broad surface high pressure south out of the Canadian Rockies and
through the Great Plains and Midwest early next week. We expect
some pretty nice late June weather from this, as clouds will be
suppressed by the northwesterly flow and temperatures will be
several degrees below normal, in the 70s and 80s. By Midweek the
surface high moves east and we begin to see a gradual warmup that
lasts through Friday. Temperatures will again warm above 90
degrees although for the moment the humidity does not look too
bad.
The next front will drop down from the north on Friday into
Saturday and will bring our next chance for showers and
thunderstorms. There's some indication that this front will stall
in or near the area for a day or two which could lead to prolonged
chances for rainfall.
Kimble
&&
.AVIATION... (For the 00z TAFs through 00z Sunday Evening)
Issued at 648 PM CDT Sat Jun 25 2022
Cold front will continue to move south through the forecast area
between 00z and 06z Saturday. Otherwise, VFR flight conditions
expected through the forecast period outside of the stronger
storms. All activity will taper off at TAF sites by 13z Saturday.
South to southwest winds will veer to the northwest to north on
backside of the front with some brief gusts to around 20 kts at
times.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Moniteau MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jun 25, 2:39 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 239 PM CDT Sat Jun 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 239 PM CDT Sat Jun 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A heat advisory is in effect for portions of central Missouri today. There is a chance for thunderstorms across the area this afternoon and tonight. A few thunderstorms could become strong to severe with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms across portions of the area Sunday morning. A chance for thunderstorms returns to the area Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.